The Annals of Probability

Gaussian estimates for spatially inhomogeneous random walks on Zd

Sami Mustapha

Full-text: Open access

Abstract

It is shown in this paper that the transition kernel corresponding to a spatially inhomogeneous random walk on Zd admits upper and lower Gaussian estimates.

Article information

Source
Ann. Probab., Volume 34, Number 1 (2006), 264-283.

Dates
First available in Project Euclid: 17 February 2006

Permanent link to this document
https://projecteuclid.org/euclid.aop/1140191538

Digital Object Identifier
doi:10.1214/009117905000000440

Mathematical Reviews number (MathSciNet)
MR2206348

Zentralblatt MATH identifier
1102.60062

Subjects
Primary: 60J10: Markov chains (discrete-time Markov processes on discrete state spaces) 60J35: Transition functions, generators and resolvents [See also 47D03, 47D07]
Secondary: 60J45: Probabilistic potential theory [See also 31Cxx, 31D05] 31C20: Discrete potential theory and numerical methods

Keywords
Markov chains transition kernels Gaussian estimates discrete potential theory

Citation

Mustapha, Sami. Gaussian estimates for spatially inhomogeneous random walks on Z d. Ann. Probab. 34 (2006), no. 1, 264--283. doi:10.1214/009117905000000440. https://projecteuclid.org/euclid.aop/1140191538


Export citation

References

  • Aronson, D. G. (1968). Non-negative solutions of linear parabolic equations. Ann. Sci. Norm. Super. Pisa 22 607--694.
  • Auscher, P. and Coulhon, T. (1999). Gaussian lower bounds for random walks from elliptic regularity. Ann. Inst. H. Poincaré Probab. Statist. 35 605--630.
  • Bass, R. F. and Burdzy, K. (1994). The boundary Harnack principle for nondivergence form elliptic operators. J. London Math. Soc. 50 157--169.
  • Bauman, P. E. (1984). Positive solutions of elliptic equations in nondivergence form and their adjoints. Ark. Mat. 22 536--565.
  • Delmotte, T. (1999). Parabolic Harnack inequality and estimates of Markov chains on graphs. Rev. Mat. Iberoamericana 15 181--232.
  • Escauriaza, L. (2000). Bounds for the fundamental solution of elliptic and parabolic equations in nondivergence form. Comm. Partial Differential Equations 25 821--845.
  • Fabes, E. B., Garofalo, N. and Salsa, S. (1986). A backward Harnack inequality and Fatou theorem for nonnegative solutions of parabolic equations. Illinois J. Math. 30 536--565.
  • Fabes, E. B. and Safonov, M. V. (1997). Behavior near the boundary of positive solutions of second order parabolic equations. J. Fourier Anal. Appl. 3 871--882.
  • Fabes, E. B., Safonov, M. V. and Yuan, Y. (1999). Behavior near the boundary of positive solutions of second order parabolic equations. II. Trans. Amer. Math. Soc. 351 4947--4961.
  • Fabes, E. B. and Stroock, D. W. (1986). A new proof of Moser's parabolic Harnack inequality via the old idea of Nash. Arch. Rational Mech. Anal. 96 327--338.
  • Grigor'yan, A. (1991). The heat equation on noncompact Riemannian manifolds. Mat. Sb. 182 55--87. [Translation in Russian Acad. Sci. Sb. Math. 72 (1992) 47--77.]
  • Kozlov, S. M. (1985). The method of averaging and random walks in inhomogeneous environments. Russian Math. Surveys 40 73--145.
  • Kuo, H. J. and Trudinger, N. S. (1998). Evolving monotone difference operators on general space--time meshes. Duke Math. J. 91 587--607.
  • Lawler, G. F. (1992). Estimates for differences and Harnack inequality for difference operators coming from random walks with symmetric, spatially inhomogeneous, increments. Proc. London Math. Soc. 63 552--568.
  • Safonov, M. V. and Yuan, Y. (1999). Doubling properties for second order operators. Ann. of Math. (2) 150 313--327.
  • Saloff-Coste, L. (1995). Parabolic Harnack inequality for divergence-form second-order differential operators. Potential theory and degenerate partial differential operators (Parma). Potential Anal. 4 429--467.
  • Saloff-Coste, L. and Hebisch, W. (1993). Gaussian estimates for Markov chains and random walks on groups. Ann. Probab. 21 673--709.
  • Varopoulos, N. Th. (2000). Potential theory in conical domains. II. Math. Proc. Cambridge Philos. Soc. 129 301--319.
  • Varopoulos, N. Th., Saloff-Coste, L. and Coulhon, T. (1992). Analysis and Geometry on Groups. Cambridge Univ. Press.